Kentucky, 2016

Damaging Winds in Kentucky, March 1, 2016

March 1, 2016 · NWS JKL · 4 events in 4 counties and zones

A line of strong to severe thunderstorms developed during the afternoon hours ahead of a cold front and associated upper level disturbance. Portions of this line periodically contained severe winds, most notably across Laurel County east of London where substantial damage was sustained to multiple structures and trees.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
3
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JKL wrote it up.

A line of strong to severe thunderstorms developed during the afternoon hours ahead of a cold front and associated upper level disturbance. Portions of this line periodically contained severe winds, most notably across Laurel County east of London where substantial damage was sustained to multiple structures and trees.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before the first event at Mar 1, 1:11 PM EST, 1 hour 39 minutes earlier.

Area forecast discussion, Mar 1, 1:11 PM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
111 PM EST TUE MAR 1 2016

.UPDATE...
ISSUED AT 105 PM EST TUE MAR 1 2016

LINE OF CONVECTION HAS BEEN WEAKENING AS IT APPROACHES THE
FORECAST AREA WITH A REDUCTION OF LIGHTNING STRIKES. SPC HAS ALSO
REDUCED THE CONVECTIVE THREAT TO MARGINAL WITH A NOON UPDATE. THIS
IS DUE TO THE LIMITED LOW LEVEL MOISTURE AND INSTABILITY...EVEN
THROUGH SHEAR IS MORE THAN ADEQUATE.

UPDATE ISSUED AT 938 AM EST TUE MAR 1 2016

TEMPERATURES AND DEW POINTS ARE NOW RESPONDING TO THE SOUTHERLY
WINDS WITH OBSERVATIONS SHOWING A 10 DEGREE JUMP IN AN HOUR.
EXPECT THIS WARMING TREND TO CONTINUE THROUGHOUT THE DAY AS
SOUTHERLY WINDS INCREASE. ALSO ADJUSTED POPS FOR A SLIGHTLY
QUICKER ARRIVAL OF THE RAIN AND THUNDERSTORMS PER RECENT HRRR
TRENDS. SENT UPDATED GRIDS TO NDFD AND WEB SERVERS.

UPDATE ISSUED AT 718 AM EST TUE MAR 1 2016

ISSUED AN UPDATE TO ADJUST FOR HOURLY TEMPS AND DEW POINTS. TEMPS
ACROSS THE AREA ARE SLOW TO RESPOND TO SOUTHERLY WINDS BEGINNING
THIS MORNING. FRESHENED UP THE GRIDS AND SENT THEM TO NDFD AND WEB
SERVERS.

&&

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 338 AM EST TUE MAR 1 2016

CURRENT CONDITIONS ACROSS THE AREA FEATURE SURFACE HIGH PRESSURE
OVER THE CAROLINAS SHIFTING TO THE EAST AS SURFACE LOW PRESSURE
DEVELOPS OVER THE WEST IN THE CENTRAL PLAINS AND BEGINS TO MOVE
EAST. CLOUD COVER STILL REMAINS FAR TO THE WEST SO CLEAR SKIES
REMAIN OVER EASTERN KENTUCKY WITH THE RIDGE TO VALLEY TEMPERATURE
SPLIT WELL UNDERWAY INTO THE MORNING HOURS. IN FACT THE SOUTHERLY
FLOW AHEAD OF THIS DEVELOPING FEATURE TO THE WEST IS QUITE SLOW TO
ENGAGE HEADING INTO THE MORNING HOURS. HAD TO ADJUST DEW POINTS A
BIT LOWER ACROSS THE AREA AND HAVE A SLOWER RESPONSE TO THE
SOUTHERLY FLOW LATER INTO THE DAY. THIS SLOW MOISTENING UP OF THE
LOWER LEVELS MAY IMPACT CONVECTION LATER INTO THE DAY AS THE LINE
DEVELOPS AND MOVES EAST THROUGH KENTUCKY.

HI-RES MODELS AND THE NAM TIME THE LINE OF SHOWERS AND
THUNDERSTORMS MAKING IT INTO EASTERN KENTUCKY BETWEEN 19Z AND 21Z.
SOME SHOWERS AND A POSSIBLE STORM MAY DEVELOP AND SNEAK INTO THE
SOUTHWESTERN COUNTIES A BIT EARLIER. AS WHAT USUALLY HAPPENS IN
THESE SITUATIONS...WILL BE DEALING WITH A HIGH SHEAR LOW
INSTABILITY SITUATION AS THIS SCENARIO TAKES SHAPE TODAY. ONE
ELEMENT THAT SUPPORTS THIS SITUATION IS THAT...WHILE THE SUN ANGLE
IS NOT AS HIGH AS WHAT WOULD BE NEEDED ON A SPRING DAY...THE LINE
LOOKS TO BE ARRIVING INTO EASTERN KENTUCKY DURING OR AN HOUR AFTER
PEAK HEATING. THIS AT LEAST PROVIDES SOME CONFIDENCE AS TO THE 500
TO 700 J/KG CAPE DISPLAYED BY THE NAM AND GFS. THIS COUPLE WITH
THE 300 TO 400 HELICITY WILL MAKE FOR A FEW CONCERNS AS THE
CONVECTION DEVELOPS AND MOVES THROUGH THE AREA. HAVE UPPED THE
THUNDER CHANCE FOR THIS EVENT TO CHANCE. WHILE NOT THE BEST
SIGNALS...A SLIGHT SEVERE THREAT DOES EXIST AND WILL MENTION THIS
IN AN SPS AS WELL AS HIGHLIGHTING THE GUSTY ENVIRONMENTAL WINDS.
THE MAIN THREAT FROM CONVECTIVE STORMS WILL BE DAMAGING WINDS.
WHILE A 50 TO 55 KNOT 850MB WIND DOES EXISTS WITH THIS
FEATURE...IT WILL TAKE CONVECTION OR THE FRONT ITSELF TO MIX THIS
WIND TO THE SURFACE. DUE TO THIS...WILL HIGHLIGHT THE GUSTY WINDS
WITH THE SPS AND THEN ALLOW SHORT FUSED PRODUCTS FOR THE WINDS
WITH CONVECTION.

TONIGHT...THE DYNAMIC FRONT WILL MOVE THROUGH THE AREA BY 02Z WITH
COLDER AIR QUICKLY FILTERING IN BEHIND THE FRONT. CAA IS PRETTY
AGGRESSIVE BEHIND THIS FEATURE AND LEFTOVER INSTABILITY WILL
ALLOW FOR A SNOW SHOWERS TO DEVELOP. HOWEVER...AS MENTIONED THE
QUICK EXIT OF THE FEATURE WILL BRING AN END TO THE SNOW SHOWERS BY
MIDDAY WEDNESDAY. THUS...WILL ONLY EXPECT A TENTH OF AN INCH OF
SNOW ACCUMULATION ON RIDGES WITH SLIGHTLY MORE ON LOCATIONS SUCH
AS BLACK MOUNTAIN. CLOUDS SLOW TO CLEAR OUT ON WEDNESDAY WILL ONLY
ALLOW TEMPERATURES TO WARM INTO THE UPPER 30S AND LOW 40S.
STILL...THIS IS IMPRESSIVE COMPARED TO EARLIER IN THE WINTER. A
SIGN OF THE SLIGHTLY HIGHER SUN ANGLE AND WARMER TEMPERATURES
AHEAD.

.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 355 AM EST TUE MAR 1 2016

THE MODELS ARE IN GOOD AGREEMENT WITH A PROGRESSIVE LONG WAVE FLOW
PATTERN TO CONTROL THROUGH THE MAJORITY OF THE PERIOD...BEFORE
AMPLIFICATION TAKES PLACE TOWARDS EARLY NEXT WEEK. MULTIPLE SHORT
WAVE TROUGHS WILL BE MOVING THROUGH THE FLOW AND AFFECTING OUR
REGION. STUCK CLOSE TO THE BLENDED GUIDANCE GIVEN THE LOWER
CONFIDENCE IN NAILING DOWN THE TIMING OF THE SMALLER SCALE
FEATURES.

THE FIRST WAVE WILL MOVE IN ON THURSDAY...WITH LOW PRESSURE
PASSING NEAR OR JUST TO OUR SOUTH DEPENDING ON THE MODEL SOLUTION.
THIS WILL YIELD MAINLY RAIN FOR THURSDAY...WITH PERHAPS A FEW
STRAY FLAKES AT ONSET THURSDAY MORNING. COLDER AIR WILL BE PULLED
IN ON NORTHWEST WINDS THURSDAY NIGHT AS THE LOW DEPARTS...HOWEVER
THE MID-LEVELS ALSO DRY OUT QUICKLY...CUTTING OFF THE ICE. AS
SUCH...ANY ACCUMULATING LIGHT SNOW WILL MOST LIKELY BE RESTRICTED
TO THE HIGHER ELEVATIONS ACROSS THE SOUTHEAST.

DRIER WEATHER IS EXPECTED BY LATE FRIDAY AND CONTINUES THROUGH
SATURDAY MORNING...BEFORE A WEAKER CLIPPER TYPE SYSTEM SKIRTS BY
TO OUR NORTH. THIS WILL BRING SMALL RAIN CHANCES TO THE AREA
SATURDAY AFTERNOON/NIGHT...BEFORE DRY WEATHER MOVES BACK IN TO
CONCLUDE THE WEEK. ANOTHER RETURN OF MOISTURE ON MONDAY YIELDS
JUST A SLIGHT CHANCE OF SHOWERS...HOWEVER CONFIDENCE IN THE
FORCING IS PARTICULARLY LOW THIS FAR OUT...ESPECIALLY GIVEN THE
TRANSITIONING LONG WAVE PATTERN.

FOR TEMPERATURES...BELOW NORMAL READINGS WILL BE THE RULE THROUGH
THE END OF THE WORK WEEK...BEFORE MODIFYING TO NEAR AND EVENTUALLY
ABOVE NORMAL THROUGH EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 110 PM EST TUE MAR 1 2016

CLOUD COVER WILL CONTINUE TO INCREASE THROUGH THE REMAINDER OF THE
AFTERNOON AS A LINE OF SHOWERS AND THUNDERSTORMS MOVES INTO EASTERN
KENTUCKY. CONDITIONS WILL LIKELY DROP TO MVFR AND IFR AS THE RAIN
AND STORMS PASS THROUGH. LOW CIGS WILL THEN CONTINUE THROUGH MUCH
OF THE NIGHT. WINDS WILL BE FROM THE SOUTH AND SOUTHWEST GUSTING
UP TO 25 KNOTS THROUGH THIS EVENING. AFTER THE COLD FRONTAL
PASSAGE...WINDS WILL TURN TO THE WEST AND GRADUALLY LIGHTEN BY
DAWN AS HIGH PRESSURE BUILDS INTO THE REGION.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JVM
SHORT TERM...SHALLENBERGER
LONG TERM...GEOGERIAN
AVIATION...JVM
Hazardous weather outlook, Mar 1, 4:19 AM EST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
419 AM EST TUE MAR 1 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-021200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
419 AM EST TUE MAR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WITH
THE MAIN THREAT BEING DAMAGING WIND GUSTS.

SOUTH TO SOUTHWEST WINDS MAY GUST UP TO 35 MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A POSSIBILITY FOR SOME LIGHT SNOW ACCUMULATIONS THURSDAY
NIGHT INTO FRIDAY...MAINLY IN THE HIGH ELEVATIONS BORDERING
VIRGINIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF WIND DAMAGE
THIS AFTERNOON.

SHALLENBERGER

In the hours before

Special weather statement, Mar 1, 11:57 AM EST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1157 AM EST TUE MAR 1 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-020300-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
1157 AM EST TUE MAR 1 2016

...STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON...
...GUSTY WINDS CONTINUE THROUGH THIS EVENING...

A STRONG COLD FRONT WILL MOVE ACROSS KENTUCKY TODAY BRINGING
A LINE OF STRONG TO SEVERE THUNDERSTORMS TO EASTERN KENTUCKY THIS
AFTERNOON. THE MAIN THREAT WITH THE STORMS WILL BE DAMAGING WIND
GUSTS...HOWEVER AN ISOLATED TORNADO CAN NOT BE RULED OUT. THE
STRONG TO SEVERE THUNDERSTORM THREAT WILL COME TO AN END BY 9PM
TONIGHT.

SOUTH TO SOUTHWEST WINDS GUSTING UP TO 35 MPH WILL BE POSSIBLE
AHEAD OF THE FRONT AND THE ASSOCIATED LINE OF THUNDERSTORMS. WINDS
WILL SHIFT TO THE WEST AND CONTINUE TO GUST BEHIND THE FRONT
BEFORE DISSIPATING BY MIDNIGHT. WINDS THIS STRONG WILL CAUSE
DRIVING DIFFICULTIES FOR HIGH PROFILE VEHICLES AND ALSO LIKELY
RESULT IN SMALL LIMB AND TWIG DEBRIS ON AREA ROADS.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

SHALLENBERGER/JVM
Special weather statement, Mar 1, 2:33 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
233 PM EST TUE MAR 1 2016

KYZ068-079-080-083>085-012000-
WAYNE-ROCKCASTLE-LAUREL-WHITLEY-MCCREARY-PULASKI-
233 PM EST TUE MAR 1 2016

...A STRONG THUNDERSTORM WILL AFFECT WAYNE...ROCKCASTLE...LAUREL...
WHITLEY...MCCREARY...PULASKI...

AT 233 PM EST...A STRONG THUNDERSTORM WAS OVER FRAZER...OR 10 MILES
SOUTH OF SOMERSET...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...BURNSIDE...PULASKI COUNTY PARK...VOX...NAOMI...FABER...BENT...
MILL SPRINGS...CLIO...KIDDER...GENERAL BURNSIDE S.P....DENNEY...HUXLEY...
BARK CAMP...STEUBENVILLE...ELIHU...ROCKCASTLE SPRINGS...SHOPVILLE...RUTH
AND GROVE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 16 AND
23.
 KENTUCKY HIGHWAY 80 IN LAUREL COUNTY NEAR MILE MARKER 1.
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 18 AND
40.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3677 8480 3697 8485 3731 8434 3680 8409
TIME...MOT...LOC 1933Z 241DEG 47KT 3694 8468

KAS
Special weather statement, Mar 1, 2:44 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
244 PM EST TUE MAR 1 2016

KYZ083-084-012000-
WAYNE-MCCREARY-
244 PM EST TUE MAR 1 2016

...A STRONG THUNDERSTORM WILL AFFECT WAYNE...MCCREARY...

AT 243 PM EST...A STRONG THUNDERSTORM WAS NEAR MOUNT PISGAH...OR 13
MILES NORTHEAST OF JAMESTOWN...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CO-OPERATIVE...PINE KNOT...GREAT MEADOWS CAMPSITES...BLUE HERON...KIDDS
CROSSING...BARRIER...MOUNT PISGAH...ROCKEYBRANCH...PARMLEYSVILLE...
GRIFFIN...COOPERSVILLE...SLAVENS...STRUNK...BURFIELD AND STEARNS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3660 8479 3661 8491 3661 8493 3664 8494
      3682 8472 3661 8434 3660 8438
TIME...MOT...LOC 1943Z 241DEG 46KT 3660 8480

KAS

The radar

The Knoxville radar (KMRX), 127 km away, was scanning. The volume nearest the first event began at 19:48 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, McCreary

When
March 1, 2:50 PM EST to 3:00 PM EST
Where
McCreary County, 1.94 mi NNW of Greenwood to 2 mi S of Whitley City
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.895, -84.495

A trained spotter reported several trees snapped and uprooted across McCreary County.

Thunderstorm Wind, Whitley

When
March 1, 3:18 PM EST
Where
Whitley County, 0.95 mi S of Youngs Creek
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
36.856, -84.233

Local dispatch relayed a report of a large tree down near the intersection of Highways 25 and 90 southwest of Corbin.

Thunderstorm Wind, Laurel

When
March 1, 3:25 PM EST to 3:32 PM EST
Where
Laurel County, 2.08 mi NE of (Loz)mcgee Fld Londo to 2.56 mi NNW of Lesbas
Measured
78 kt (90 mph) estimated gust
Injuries
3 direct, 0 indirect
Reported by
NWS Storm Survey
Coordinates
37.102, -84.054

A swath of thunderstorm wind damage was observed east of London. An NWS storm survey revealed that mobile home damage off of Sasser School Road near Highway 229 was caused by approximately 60 mph winds that hit the trailer perpendicular and lifted the roof off. A few injuries were reported. Just to the east over the ridge along Highway 80 near Bush Elementary School, there was more substantial damage in a narrow path. Several large pine trees up to 2.5 feet in diameter were snapped with several others uprooted. Three homes were damaged in this area when trees fell on their roofs and another home was damaged when a sturdy built carport was uplifted by the winds. Estimated wind gusts of 90 mph are indicative of this degree of damage. No evidence of rotation was found amid any of the surveyed damage.

Thunderstorm Wind, Leslie

When
March 1, 4:08 PM EST to 4:13 PM EST
Where
Leslie County, 0.43 mi SSW of Asher to 0.92 mi NW of Cutshin
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.044, -83.403

County dispatch relayed reports of multiple trees down from Stinnett to Cutshin.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2016Every state in 2016This day in weather historyWarnings in Kentucky, March 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 614629, 614671, 614672, 614673.